Geomorphological width functions and the random cascade


Journal Article

We examine the geomorphological width functions of several river basins through the formalism of conservative (microcanonical) random cascades and we compare the results with those of more conventional fractal and multifractal analyses. We suggest that the spatial patterns of aggregation described by the width functions analyzed show common recurrent characters and that the implications of the robust identification of the singularity spectra via Legendre transforms are supported also by random cascade rationale. Copyright 1994 by the American Geophysical Union.

Full Text

Duke Authors

Cited Authors

  • Marani, M; Rinaldo, A; Rigon, R; Rodriguez‐Iturbe, I

Published Date

  • January 1, 1994

Published In

Volume / Issue

  • 21 / 19

Start / End Page

  • 2123 - 2126

Electronic International Standard Serial Number (EISSN)

  • 1944-8007

International Standard Serial Number (ISSN)

  • 0094-8276

Digital Object Identifier (DOI)

  • 10.1029/94GL01933

Citation Source

  • Scopus